Alert archive / Mississippi / Freeze Warnings in 2021

Freeze Warning 4, NWS New Orleans, LA

November 26, 2021Saint Tammany Parish, Washington Parish, Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this freeze warning at Nov 26, 2021, 1:47 PM CST for Saint Tammany Parish, Washington Parish, Louisiana; 5 counties in Mississippi. It took effect at Nov 27, 2021, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2021, 1:47 PM CST (19:47 UTC)
In effect from
Nov 27, 2021, 3:00 AM CST
Expired
Nov 27, 2021, 8:00 AM CST
In force
5 hr
Issued by
NWS New Orleans, LA

Counties Saint Tammany Parish, LA, Washington Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS74 KLIX 261947
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
147 PM CST Fri Nov 26 2021

LAZ039-075-076-MSZ068>071-077-080>082-270400-
/O.NEW.KLIX.FZ.W.0004.211127T0900Z-211127T1400Z/
Washington-Northwest St. Tammany-Southeast St. Tammany-Wilkinson-
Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of Bogalusa, Enon, Franklinton, Mandeville, 
Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
147 PM CST Fri Nov 26 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Mainly Southwest Mississippi and along the Pearl and
  Pascagoula Rivers in Southeast Louisiana and coastal
  Mississippi.

* WHEN...From 3 AM to 8 AM CST Saturday.

* IMPACTS...Freezing temperatures can be dangerous for people and
  animals without reliable access to warm shelter. Frost and
  freeze conditions can kill sensitive crops and other 
  vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

95/DM
2 follow-up statements
469 
WWUS74 KLIX 270323
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
923 PM CST Fri Nov 26 2021

LAZ039-075-076-MSZ068>071-077-080>082-271130-
/O.CON.KLIX.FZ.W.0004.211127T0900Z-211127T1400Z/
Washington-Northwest St. Tammany-Southeast St. Tammany-Wilkinson-
Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of Bogalusa, Enon, Franklinton, Mandeville, 
Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
923 PM CST Fri Nov 26 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Mainly Southwest Mississippi and along the Pearl and 
  Pascagoula Rivers in Southeast Louisiana and coastal 
  Mississippi.

* WHEN...From 3 AM to 8 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
480 
WWUS74 KLIX 270957
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
357 AM CST Sat Nov 27 2021

LAZ039-075-076-MSZ068>071-077-080>082-271400-
/O.CON.KLIX.FZ.W.0004.000000T0000Z-211127T1400Z/
Washington-Northwest St. Tammany-Southeast St. Tammany-Wilkinson-
Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of Bogalusa, Enon, Franklinton, Mandeville, 
Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
357 AM CST Sat Nov 27 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Mainly Southwest Mississippi and along the Pearl and 
  Pascagoula Rivers in Southeast Louisiana and coastal 
  Mississippi.

* WHEN...From 3 AM to 8 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Nov 26, 11:17 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Nov 26, 11:17 AM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1117 AM CST Fri Nov 26 2021

.AVIATION (18Z TAF DISCUSSION)...VFR conditions will be the rule
at all of the terminals through tomorrow as a dry and stable
airmass settles into the area. Winds in excess of 12 knots will
remain possible at NEW through the afternoon hours before falling
below 10 knots tonight. PG

&&

.PREV DISCUSSION... /issued 924 AM CST Fri Nov 26 2021/

MORNING UPDATE...Only significant update this morning was to
cancel the small craft advisory early as winds have fallen below
advisory levels over the coastal waters. The low stratus has
largely cleared over the last hour except along the immediate
Louisiana coast, and these areas should clear within the next hour
as a highly subisident and much drier airmass moves into the
region. No other changes were made to the forecast package this
morning, as all parameters are tracking closely with observations.
PG

PREV DISCUSSION... /issued 521 AM CST Fri Nov 26 2021/

SHORT TERM...Today through Sunday
The cold front that moved through on Thanksgiving has cleared our
area to the southeast with north-northwest winds, cooler temps
and lowering dew points in its wake. Winds are gusting to around
20 mph in some areas as the pressure gradient remains tight behind
the front but as high pressure moves in, winds will quickly go
light and variable by early afternoon. The overcast clouds are
also slowly slinking off to the southeast with parts of south
central MS and central LA already showing clear skies as of 3AM.
Highs will be cooler today, in the upper 50s to lower 60s along
the coast. Skies will be mostly sunny and dew points will also be
dropping through the day.

The story for tonight will be the near freezing temperatures for
areas outside the immediate coast and the marshy areas of SE LA.
Our temp forecast is on the low side of guidance, yet higher than
the MAV/MET. Other guidance, including the NBM, is higher. It
looks like compared to previous forecasts, clouds move back in a
bit quicker tonight which will keep temps a touch warmer. The one
place that will likely verify at freezing is along the Escatawpa
drainage region in Jackson County MS. Otherwise, we are bottoming
out around 33-35 and we should only touch the lowest value
briefly. Therefore, have held off on a Freeze Watch but that could
change on the day shift. I did add some patchy frost this forecast
package for areas north and east of the lakes.

The next system starts to take shape Sat afternoon as an upper
low moves northeast into Texas and weakens as a weak surface low
forms in response. Winds will start to turn southerly Saturday
with highs warming into the mid 60s. As the messy system moves
east, rain will move in west to east probably shortly after sunset
Saturday night in the western areas and clear the area to the
southeast by Sunday afternoon. There will be no instability with
this system so therefore, did not forecast any thunderstorms.
Lows Sat night will be in the mid 40s to upper 50s while Sunday
highs will be slightly cooler behind the low, in the lower 60s.

LONG TERM...Sunday Night through Friday
Shortwave ridging should keep the area dry from Monday into at
least a good portion of Wednesday, as surface high pressure
remains centered over the northern Gulf Coast. Beyond Wednesday,
models begin to struggle with timing of shortwaves in both the
northern and southern streams and any possible phasing of the two.
Would note that the 25/12z ECMWF operational solution paints a
bit wetter pattern for our area for the end of next week into next
weekend. GFS solutions the last couple runs would indicate that
the entire work week next week would be dry after the
precipitation in the short term. At this time, the blended
solution favors the GFS drier solution with no mention of
precipitation until Friday, and only a minimal mention then.

For the most part, temperature guidance doesn't have a lot of spread
through the end of the work week, no significant adjustments were
necessary.

While beyond the scope of the overnight forecast package, would note
that forecast uncertainty increases rapidly next weekend. Some
recent runs of the ECMWF and GFS have signaled potential for a cold
air dump across the middle of the country reaching the Gulf Coast
late next weekend. 35

AVIATION...12z TAFS
With the cold front off to the southeast, the MVFR CIGS are
starting to clear out NW to SE. Winds will remain elevated with
gusts up to 20 knots at times but will quickly diminish this
afternoon. Clear skies and light winds expected overnight.

MARINE...
A brief period of Small Craft Advisory conditions will continue
through the morning hours with 20 to 25 knot winds with gusts up
to 30 knots. Winds will then start to diminish with a Small Craft
Exercise Caution through the early evening hours. Wave heights
will be 2 to 4 feet today before diminishing to 1 to 2 feet. Winds
continue to diminish this evening as high pressure moves over the
area. Winds increase again Sunday into Sunday night as another
low pressure system moves into the area. For the first part of the
work week, waves and winds will be near calm.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  33  63  45  60 /   0   0  40  30
BTR  35  63  46  61 /   0   0  60  30
ASD  34  65  45  63 /   0   0  40  40
MSY  44  65  51  61 /   0   0  50  40
GPT  36  63  46  61 /   0   0  30  30
PQL  33  63  46  61 /   0   0  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Nearby

Freeze Warnings in Mississippi, 2021Freeze Warnings in Louisiana, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.